Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 19, 2015, 4:25 PM CDT for St. Clair County, Alabama. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 4:25 PM CDT (21:25 UTC)
- Expired
- Apr 19, 2015, 5:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 62 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:25 PM CDT | TSTM WND DMG | 4 Ene Leeds, AL | TREES DOWN ON OAK RIDGE DRIVE. |
| Apr 19, 4:32 PM CDT | TSTM WND DMG | 4 Se Moody, AL | TREES DOWN ON PAPAS HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS54 KBMX 192125
SVRBMX
ALC115-192215-
/O.NEW.KBMX.SV.W.0049.150419T2125Z-150419T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
* UNTIL 515 PM CDT
* AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BARBER
MOTORSPORTS PARK...OR OVER LEEDS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PELL CITY...LEEDS...MOODY...RIVERSIDE...BALD ROCK...LOGAN MARTIN
LAKE...BRANCHVILLE...CHULA VISTA...CAMP WINNATASKA...CROPWELL AND
ST. CLAIR COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3364 8617 3362 8617 3361 8620 3359 8618
3359 8622 3354 8619 3352 8623 3350 8623
3349 8625 3349 8627 3351 8626 3351 8628
3349 8629 3349 8638 3350 8638 3350 8648
3355 8648 3355 8651 3362 8653 3368 8620
TIME...MOT...LOC 2125Z 260DEG 26KT 3354 8661
HAIL...1.00IN
WIND...60MPH
$$
GRANTHAM2 follow-up statements
147
WWUS54 KBMX 192136
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CDT SUN APR 19 2015
ALC115-192215-
/O.CON.KBMX.SV.W.0049.000000T0000Z-150419T2215Z/
ST. CLAIR AL-
436 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTH CENTRAL ST. CLAIR COUNTY...
AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PELL CITY...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PELL CITY...RIVERSIDE...LOGAN MARTIN LAKE...CHULA VISTA...CROPWELL
AND ST. CLAIR COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3364 8617 3362 8617 3361 8620 3359 8618
3359 8622 3354 8619 3352 8623 3350 8623
3349 8625 3349 8627 3351 8626 3351 8628
3349 8629 3349 8638 3350 8638 3353 8641
3361 8643 3368 8620
TIME...MOT...LOC 2135Z 260DEG 40KT 3358 8635
HAIL...1.00IN
WIND...60MPH
$$
GRANTHAM585
WWUS54 KBMX 192200
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CDT SUN APR 19 2015
ALC115-192209-
/O.CAN.KBMX.SV.W.0049.000000T0000Z-150419T2215Z/
ST. CLAIR AL-
500 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. CLAIR COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3364 8617 3362 8617 3361 8620 3359 8618
3359 8622 3354 8619 3352 8623 3350 8623
3349 8625 3349 8627 3351 8626 3351 8628
3349 8629 3349 8638 3350 8638 3353 8641
3361 8643 3368 8620
TIME...MOT...LOC 2159Z 260DEG 26KT 3361 8614
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:50 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 19, 2:50 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 250 PM CDT SUN APR 19 2015 .DISCUSSION... WATCHING THE CONVECTION DEVELOP THIS AFTERNOON AS A SHORTWAVE PASSES THROUGH THE TENNESSEE VALLEY. A CHANCE SOME OF THESE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. ONE OR TWO WARNING CANT BE RULED OUT BUT THE MAJORITY SHOULD STAY BELOW SEVERE LIMITS. LATER TONIGHT THE MAIN UPPER TROUGH AXIS WILL PASS THROUGH THE DEEP SOUTH PUSHING A COLD FRONT INTO OUR AREA AFTER MIDNIGHT. SHEAR VALUES INCREASE ENOUGH TO INCLUDE A LIMITED TORNADO THREAT ALONG WITH LARGE HAIL AND WIND DAMAGE POSSIBLE. MODELS ARE STILL HAVING A VERY DIFFICULT TIME GETTING A HANDLE ON THE EVOLUTION OF STORMS THAT ARE EXPECTED TO DEVELOP TO OUR WEST. SOME WEAKENING IS POSSIBLE BY THE TIME THEY REACH ALABAMA. OVERALL COVERAGE IS ALSO QUESTIONABLE WITH THE HIGHER POPS DEFINITELY ACROSS THE NORTH. THIS SYSTEM EXITS TO THE EAST TOMORROW MORNING WITH DRIER WEATHER MONDAY AFTERNOON INTO WEDNESDAY. SOME POTENTIAL SCATTERED SHOWERS/STORMS THURSDAY AND FRIDAY WITH BETTER RAIN CHANCES OVER THE WEEKEND. 88 && .AVIATION... 18Z TAF DISCUSSION. FIRST ROUND OF STORMS HAS EXITED TO THE EAST WITH CIGS GRADUALLY RISING TO VFR GENERALLY FROM WEST TO EAST. ADDITIONAL STORM DEVELOPMENT IS POSSIBLE AREA WIDE THIS AFTERNOON. FOR TONIGHT...A LINE OF SHOWERS AND STORMS AHEAD OF A COLD FRONT WILL ENTER WEST CENTRAL AL AROUND 05Z AND BEGIN TO BREAK APART AS IT CROSSES THE FORECAST AREA...WITH THE BETTER TSTORM CHANCES IN THE NORTH. HAVE INCLUDED VCTS AT ALL NORTHERN TERMINALS OVERNIGHT. THE TIME WINDOW FOR TS WILL BE SHORTENED AS WE GET CLOSER TO THE EVENT. MVFR CIGS ARE POSSIBLE LATE TONIGHT INTO MONDAY MORNING. WINDS WILL GENERALLY BE OUT OF THE S/SW AROUND 10 KTS WITH GUSTS UP TO 20 KTS THIS AFTERNOON AND AGAIN MONDAY MORNING BEHIND THE FRONT. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 72 46 69 46 / 60 30 10 0 10 ANNISTON 63 74 48 71 48 / 60 30 10 0 10 BIRMINGHAM 64 74 48 72 50 / 60 30 10 0 10 TUSCALOOSA 64 75 49 74 51 / 60 20 10 0 10 CALERA 64 74 50 72 51 / 60 20 10 0 10 AUBURN 63 76 51 72 52 / 30 30 10 0 10 MONTGOMERY 66 80 53 76 52 / 30 30 10 0 10 TROY 66 81 53 76 53 / 30 30 10 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 19, 3:17 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT SUN APR 19 2015 ALZ011>015-017>050-202330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 317 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A COUPLE OPPORTUNITIES FOR STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL ALABAMA THROUGH TONIGHT. THROUGH 7 PM THIS EVENING...THERE IS A CHANCE OF ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA. DAMAGING WINDS AND HAIL UP TO QUARTER SIZE ARE POSSIBLE DURING THIS TIME FRAME. THE FINAL SEVERE WEATHER THREAT WILL BE FROM AROUND MIDNIGHT TONIGHT TO 7 AM MONDAY MORNING. WIND GUSTS TO 70 MPH AND HAIL UP TO GOLF BALL SIZE ARE POSSIBLE. ADDITIONALLY...THERE IS A SMALL THREAT OF TORNADOES AS WELL. THE THREAT INCLUDES ALL OF CENTRAL ALABAMA...ALTHOUGH THERE IS A SLIGHTLY HIGHER THREAT IN THE NORTH HALF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MINOR RIVER FLOODING IS POSSIBLE ALONG PORTIONS OF THE TOMBIGBEE AND BLACK WARRIOR RIVER BASINS BEGINNING MONDAY AND LASTING AS LONG AS WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND TONIGHT DUE TO THE THREAT OF SEVERE STORMS.
In the hours before
Local storm report, Apr 19, 12:26 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1226 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG 4 NE SULPHUR SPRINGS 33.88N 85.82W
04/19/2015 CALHOUN AL EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG PLEASANT VALLEY RD. ALSO DAMAGE
TO AGRICULTURAL BUILDINGS AT PLEASANT VALLEY HIGH SCHOOL.
UPDATED REPORT.
&&
DAVISSpecial weather statement, Apr 19, 2:21 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT SUN APR 19 2015
ALZ023-192000-
TUSCALOOSA AL-
221 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA COUNTY
UNTIL 300 PM CDT...
AT 220 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAMANTHA...OR 16 MILES NORTH OF NORTHPORT...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAMANTHA...BANKHEAD LOCK AND DAM...WILEY...WHITSON...NEW LEXINGTON
AND WINDHAM SPRINGS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3352 8771 3352 8767 3358 8767 3358 8763
3361 8763 3360 8737 3359 8737 3359 8732
3352 8732 3351 8726 3350 8729 3348 8729
3349 8733 3347 8734 3344 8731 3343 8728
3342 8740 3341 8771
TIME...MOT...LOC 1920Z 259DEG 27KT 3348 8762
19Special weather statement, Apr 19, 2:53 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT SUN APR 19 2015
ALZ015-024-192100-
WALKER AL-JEFFERSON AL-
253 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND SOUTHEASTERN WALKER
COUNTIES UNTIL 400 PM CDT...
AT 253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BANKHEAD LOCK AND DAM...OR 16 MILES SOUTHWEST OF CORDOVA...MOVING
EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN BIRMINGHAM...TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...
MOODY...FULTONDALE...SUMITON...CORDOVA...DORA...CENTER POINT...
PLEASANT GROVE...CLAY...PINSON...TARRANT...ADAMSVILLE...WARRIOR...
KIMBERLY...GRAYSVILLE AND MORRIS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3386 8697 3382 8695 3384 8688 3384 8676
3377 8665 3377 8654 3372 8653 3357 8655
3344 8731 3347 8734 3349 8733 3348 8729
3352 8729 3352 8732 3359 8732 3360 8742
3389 8706 3389 8701
TIME...MOT...LOC 1953Z 254DEG 27KT 3355 8733
17/KLAWSSpecial weather statement, Apr 19, 4:12 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 PM CDT SUN APR 19 2015
ALZ024-026-192200-
ST. CLAIR AL-JEFFERSON AL-
412 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON AND
CENTRAL ST. CLAIR COUNTIES UNTIL 500 PM CDT...
AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ALTON...OR NEAR LEEDS...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN BIRMINGHAM...TRUSSVILLE...PELL CITY...IRONDALE...
LEEDS...MOODY...ODENVILLE...CENTER POINT...MARGARET...ARGO...
RIVERSIDE...BALD ROCK...BRANCHVILLE...BARBER MOTORSPORTS PARK...
GRAYSON VALLEY...ALTON...SHOPS OF GRAND RIVER...LOGAN MARTIN LAKE...
CHULA VISTA AND ST. CLAIR COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3359 8620 3360 8621 3358 8622 3357 8621
3356 8621 3355 8619 3353 8648 3355 8648
3355 8652 3352 8652 3351 8667 3364 8670
3378 8622
TIME...MOT...LOC 2112Z 257DEG 32KT 3358 8662
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:56 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 3 days |
| Apr 19, 7:15 AM CDT | Tornado Warning | BMX | Bullock, Macon | 30 min |
| Apr 19, 8:44 AM CDT | Tornado Warning | BMX | Russell | 45 min |
| Apr 19, 8:52 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 23 min |
| Apr 19, 9:14 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Cleburne | 31 min |
| Apr 19, 2:21 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 39 min |
| Apr 19, 2:53 PM CDT | Special Weather Statement | BMX | Jefferson | 67 min |
| Apr 19, 4:12 PM CDT | Special Weather Statement | BMX | St. Clair | 48 min |
| Apr 19, 4:51 PM CDT | Special Weather Statement | BMX | Calhoun | 39 min |
| Apr 19, 5:16 PM CDT | Special Weather Statement | BMX | Calhoun | 29 min |
| Apr 19, 5:54 PM CDT | Special Weather Statement | BMX | Cleburne | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.